What are the syptoms of addiction to painkillers?

2 Answers

Relevance
  • J*Mo
    Lv 6
    1 decade ago
    Favorite Answer

    . An Increase or Change in the Dosage Taken – After taking a prescription painkiller for an extended period of time, your body will become tolerant to the prescribed dose, and more of the painkiller will be needed to feel the same effects. If you notice someone you know who is taking painkillers suddenly start to take an increased dose of their medication, it is probably due to a developed tolerance and they are seeking relief through a higher dosage.

    2. Personality Changes – As with many other drug addictions, if you notice a change in an individual’s normal behavior, this is often a good indication of addiction, in the case painkiller addiction. Their mood, energy and motivation will often shift and normal daily routines may take second chair to the painkiller addiction and the “high” they feel from the medication.

    3. Withdrawal from Family, Friends or other Social Activities – A person who has developed a painkiller addiction will often suddenly lose interest in many of their usual social activities and friendships. Family may also become less important to the individual.

    4. Prolonged Use – After the person recovers from the injury or problem that was causing them to use painkillers, if you notice they are continuing to take the painkiller or requesting additional prescriptions, this is often a good indication of a painkiller addiction. They might make up excuses claiming they are still in pain or that they need to medication for just a little longer.

    5. Visiting Numerous Doctors to get Prescriptions – A person who has developed a painkiller addiction will often times spend a lot of time going to different doctors in an attempt to get another prescription of the painkiller. If you notice that the person seems to be distracted and focuses on how to obtain more painkillers, this is a sign that the drug has taken control of their priorities and a painkiller addiction may be in full swing.

    6. Change in Appearance and Normal Habits – Again, as with many drug addictions, a change in a person’s appearance and personal hygiene usually indicates an addiction problem. Also, changes in sleeping, eating, exercise, and other daily routines may indicate that a person has a painkiller addiction

    7. Ignore Personal Responsibilities – A person with a painkiller addiction may begin to call in sick more often to school or work, and slack on their household chores and daily responsibilities.

    8. Increased Sensitivity – Things that normally occur to a person on a daily basis, such as stress and emotions may become more difficult to handle for a person with a painkiller addiction.

    9. Unexplained Forgetfulness – A person who usually is on top of things and doesn’t often forget things may begin to forget simple events that have taken place or conversations. If you notice an increase in unexplained forgetfulness, this is probably another good indication of a painkiller addiction.

    10. Being Defensive - When a person is trying to hide a painkiller addiction, or any addiction, they will often become defensive and attack a person who may be figuring out that they have a problem. They will often lash out and yell that there is nothing wrong, and will many times come up with many different excuses for their actions.

    Not everyone who takes prescription painkillers will end up with a painkiller addiction. If you follow the directions of your doctor of pharmacist, you will most likely have no problems with the medication. Keep in mind however that a painkiller addiction can become very serious and should not be taken lightly.

    Source(s): www.rehab.org
  • 1 decade ago

    Short-term Effects:

    Common side effects include constipation, nausea, sedation, dizziness, vomiting, headache, dry mouth, sweating and weakness.

    Long-term Effects:

    Chronic use can result in increased tolerance so that higher doses are taken to experience the initial effect. Over time, the drug becomes addictive, causing withdrawal symptoms when discontinued. These symptoms include restlessness, muscle and bone pain, insomnia, diarrhea, vomiting, cold flashes and involuntary leg movements.

Still have questions? Get your answers by asking now.